# SDR DXTA2021050541630

- Difficulty date: May 5, 2021
- Submitted: May 7, 2021
- Operation: Air carrier
- Aircraft: N665QS
- Make and model: Cessna 560XL
- Aircraft serial: 680A0201
- Aircraft time: 1,608 hours, 1,038 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Converter
- Part number: 99148361
- Part serial: 0510
- Condition: Defective
- Location: Zone 100
- Stage of operation: TX
- How discovered: C
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

COCKPIT ODOR: AFTER TAKEOFF EXPERIENCED AN OBNOXIOUS ODOR IN THE COCKPIT. AIRCRAFT HAS HAD A PREVIOUS WRITE UP FOR APU SMOKE, WE RAN THE APU FOR ROUGHLY 45 MINUTES BEFORE DEPARTURE WITH NO UNUSUAL ODORS. APU WAS SHUT DOWN SHORTLY AFTER ENGINE START.  RETURNED TO DEPARTURE POINT.  REMOVED AND REPLACED CABIN HEPA FILTER (P/N: 9914836-1) IAW CE 680A MAINTENANCE MANUAL TASK 21-70-00-960. COMPLY WITH TASK CARD (TC-68A-21-181006M) FOR COMPLETED ENGINE RUNS AND OPERATIONAL CHECKS OF ENVIRONMENTAL CONTROL SYSTEM / CONDITIONED AIR DISTRIBUTION SYSTEMS.  ACCOMPLISHED ENGINE RUNS WITH BLEED AIR SET TO EACH INDIVIDUAL ENGINE AND DIFFERENT POWER SETTINGS ON ALL THREE ENGINES.  COULD NOT DUPLICATE SMELL IN COCKPIT.  INSTALLED NEW OZONE CONVERTERS REF WO# 100092122. RE-ACCOMPLISHED ECU OPERATIONAL TEST WITH BOTH STEP 1 ON ENGINES AND NO APU, AND STEP 2 WITH ONLY APU. ACCOMPLISHED BOTH TEST WITH RECIRCULATION FAN ON BOTH LOW AND HIGH SETTINGS. COULD NOT DUPLICATE SMELL IN CABIN.  PERFORMED OPERATIONAL TEST AGAIN AT TAKEOFF POWER AND LET HEAT STABILIZE, AND NO SMELL OR DEFECTS NOTED.  VERIFIED PRESSURIZATION AND ANTI ICE SYSTEMS OPS CHECK GOOD WITHOUT ANY ODOR VERIFIED PRESSURIZATION AND ANTI ICE SYSTEMS OPS CHECK GOOD WITHOUT ANY ODOR.
